How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Doctor
Category: Medical
Satisfied Customers: 7447
Experience:  MBBS, MD, MCCM. Currently working in Critical Care Medicine with 10 year experience in Medicine
22950887
Type Your Medical Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

I feel hungry all the time to the point where I can't stop

Customer Question

I feel hungry all the time to the point where I can't stop eating I've gain sixty pounds in a year my hunger craves started when I was on Zoloft for six months but it's been six months off it and all I think about is food :(
Submitted: 14 days ago.
Category: Medical
Expert:  Dr. Muneeb Ali replied 13 days ago.
Hi,
Welcome to Ja and thanks for this question. I'm sorry to hear about your symptoms. Actually the symptom which you are experiencing is referred to as polyphagia which means an excessive or increased appetite. Now while one of the most common causes for an increased appetite and weight gain is depression or even anxiety, it is important to rule out the other causes as well. One of the first causes which comes to mind is that you could have developed diabetes mellitus. This can cause an excessive appetite and also weight gain. This would be diagnosed with a simple hba1c test and also with the help of fasting blood sugar levels.
Another cause can actually be repeated fall of glucose levels which is stimulating the appetite center of the brain. It is possible that you glucose actually falls to low levels repeatedly and that stimulates the appetite, this would be confirmed by checking your glucose levels throughout the day especially when you get hunger pangs. If this is the case then it can be due to a condition insulinoma in which the pancreas produces excessive insulin.
Yet another cause could be a lesion in the appetite center in the brain such as the thalamus. This could be because of a minor blood clot damaging the brain or an occlusion of a minor artery. A simple mri of the brain would be diagnostic in this case.
Lastly thyroid disorders can also cause this and a simple thyroid function test is also in order here.
In short I think the metabolic issues should be considered first and if they are found to be absent then a mri can be considered and if that is negative as well then the cause is likely to be psychological and in that case therapy etc would be needed.
But first the other causes should be ruled out.
Do you have anymore questions?
Please remember to leave a positive rating as that is how we are compensated for helping you today.
Customer: replied 13 days ago.
I'm 21 years old and a brain MRI when I was twenty for other issues doubt a brain lesion is the issue as far as diabeaties goes would this be my only symptom? I have anxiety and clinical depression
Expert:  Dr. Muneeb Ali replied 13 days ago.
In many patients it can present with just increased appetite and weight gain and that is why a simple blood tests should be able to rule it out. If a brain mri has been done and it was normal and the other possibilities are ruled out then clinical depression is the likely cause.
Do you have anymore questions?
Please remember to leave a positive rating as that is how we are compensated for helping you today
Customer: replied 13 days ago.
Can Zoloft cause diabeaties?
Expert:  Dr. Muneeb Ali replied 13 days ago.

No zoloft wont cause diabetes but it can cause appetite changes commonly.

Do you have any more questions?

Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Customer: replied 13 days ago.
can these appetite changes become permanent after the drug is stopped?
Expert:  Dr. Muneeb Ali replied 13 days ago.

They can persist for a while, like several months but they are usually NOT permanent.

Do you have any more questions?

Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Customer: replied 13 days ago.
It's been seven months would that be long? I was on the meds for about 8 months
Expert:  Dr. Muneeb Ali replied 13 days ago.

It can persist for upto 12 months in RARE cases, so it could persist for some more months, but i would also look into the other causes and managing your depression as well.

Do you have any more questions?

Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Customer: replied 13 days ago.
Is the access hunger a common sign in depression and anxiety? Also can allergies or stonach ulcers cause the problem? I ask because I had an endoscopy and it showed I had a case of Eosinophilic Esophagitis
Expert:  Dr. Muneeb Ali replied 13 days ago.

Excess hunger is a COMMON symptom of depression and infact it is one of the MAJOR causes of polyphagia. Allergies and stomach ulcers would not cause excess hunger rather it would cause pain and decreased appetite.

If done for now, please remember to leave a positive rating as that is the only way we are compensated for our time spent helping you. You can continue to ask follow-up questions even after the rating. Any BONUSES would be well appreciated!

Customer: replied 13 days ago.
if I have depression and anxiety is this likely the cause ?
Expert:  Dr. Muneeb Ali replied 13 days ago.

YES if the other causes are RULED OUT, then depression can be the cause.

Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Customer: replied 13 days ago.
More than likely If I have had depression and anxiety disorders for the last few years and no history of diabeates the odds are clinical depression rather than disbeaties?
Expert:  Dr. Muneeb Ali replied 13 days ago.

Yes that is true, the odds are more for depression than diabetes however we would still conclusively rule it out with a simple blood test so there is absolutely no doubt.

Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Customer: replied 13 days ago.
Sounds good. I think perhaps I should switch to a psychiatrist expert who can further help me understand what I'm going through
Expert:  Dr. Muneeb Ali replied 13 days ago.

That would be a good option, he can allow you to control your depression and control your appetite as well.

. If done for now, please remember to leave a positive rating as that is the only way we are compensated for our time spent helping you. You can continue to ask follow-up questions even after the rating. Any BONUSES would be well appreciated!

Customer: replied 13 days ago.
Okay I think I'll opt for a psychiatrist expert on her thanks for the switch doc! :)
Expert:  Dr. Muneeb Ali replied 13 days ago.

I can opt out for the psychiatrist once you rate my services and help here today. thanks

Expert:  Dr. Muneeb Ali replied 13 days ago.

And refer your question to a psychiatrist

Customer: replied 13 days ago.
Im again choosing to opt for another expert, also I keep getting an add flashing on my screen trying to get me to buy a fifty dollar phone call. I appreciate the help but I think my question is more geared for a psychiatrist
Expert:  Dr. Muneeb Ali replied 13 days ago.

The phone call requests are an automated site response and outside of my control and i did not send them, you can ignore them. Also as i said i would be happy to forward your question to a psychiatrist but i am unable to do so until you rate my help by clicking on the stars above.

Customer: replied 13 days ago.
I don't want to pay for the same question twice
Expert:  Dr. Muneeb Ali replied 13 days ago.

I will opt out however i cannot guarantee that a psychiatrist will pick up on it, until you rate me i am not compensated for the almost 2 hours i spent helping you. However i will opt out. Have a good evening/morning.

Customer: replied 13 days ago.
Never mind I don't want the help, I had some concerns about my condition and have given this site great business, but all I'm getting is guilt tripped for a few stars :( I'll take my business else where :(